neosporin, triple antibiotic, bacitracin, neomycin, polymyxin, topical, enrofloxacin, ampicillin, amoxicillin, Clavamox, Baytril, Keflex, cephalosporins, isoniazid
Toxicity to pets
Antibiotics are commonly used in veterinary medicine to treat bacterial infections in dogs and cats. When antibiotics are ingested in toxic amounts, it can result in mild to severe signs ranging from gastrointestinal signs (e.g., drooling, vomiting, diarrhea, inappetance, discolored teeth), metabolic signs (e.g., skin lesions, liver failure, kidney failure, etc.) to central nervous system signs (e.g., tremors, seizures, death). One type of “antibiotic” called isoniazid is used for the treatment of tuberculosis in human medicine, and can be deadly when dogs and cats ingest them (resulting in severe tremors, seizures, and death). As there are hundreds of different types of antibiotics, always check with your veterinarian or Pet Poison Helpline® if your dog or cat accidentally ingested antibiotics.
Common signs to watch for:
- Discolored teeth
- Inappropriate drinking or urinating
- Skin lesions
Speak to an expert now:(855) 764-7661
85 incident fee applies
Call now:(855) 764-7661
The content of this page is not veterinary advice. A number of factors (amount of substance ingested, size of the animal, allergies, etc.) determine what is toxic to a particular pet. If you think your pet has eaten something potentially toxic, call Pet Poison Helpline or seek immediate veterinary treatment.